Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 150, NWS Pueblo, CO

July 4, 2010El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2010, 11:47 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 11:47 PM MDT (05:47 UTC)
Expired
Jul 5, 2010, 12:06 AM MDT
In force
19 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 11:48 PM MDTHAIL 0.752 Wsw Pueblo West, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS55 KPUB 050547
SVRPUB
COC041-101-050645-
/O.NEW.KPUB.SV.W.0150.100705T0547Z-100705T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1147 PM MDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1245 AM MDT

* AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PUEBLO WEST...OR 10 MILES NORTHWEST OF PUEBLO...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...PUEBLO RESERVOIR...PUEBLO WEST...PINON AND BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3856 10444 3819 10446 3826 10488 3851 10484
TIME...MOT...LOC 0547Z 281DEG 16KT 3833 10477
WIND...HAIL 60MPH 1.00IN

$$
SR
2 follow-up statements
663 
WWUS55 KPUB 050559
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1159 PM MDT SUN JUL 4 2010

COC041-101-050645-
/O.CON.KPUB.SV.W.0150.000000T0000Z-100705T0645Z/
PUEBLO CO-EL PASO CO-
1159 PM MDT SUN JUL 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 1245 AM MDT...

AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR PUEBLO WEST...OR 5 MILES
NORTHWEST OF PUEBLO...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO...PINON AND BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 10477 3851 10479 3856 10444 3819 10446
TIME...MOT...LOC 0559Z 276DEG 20KT 3834 10465
WIND...HAIL 60MPH 0.88IN

$$
SR
394 
WWUS55 KPUB 050606
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1206 AM MDT MON JUL 5 2010

COC041-101-050616-
/O.CAN.KPUB.SV.W.0150.000000T0000Z-100705T0645Z/
PUEBLO CO-EL PASO CO-
1206 AM MDT MON JUL 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO AND
NORTH CENTRAL PUEBLO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
SOME SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

LAT...LON 3826 10477 3851 10479 3856 10444 3819 10446
TIME...MOT...LOC 0606Z 276DEG 20KT 3834 10460

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:55 PM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Jul 4, 4:55 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SUN JUL 4 2010

.UPDATE...

THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE EASTERN
MOUNTAINS...NORTHERN PORTIONS OF THE PALMER DIVIDE AND ALONG THE
RATON RIDGE. WHILE THE STRONGEST THUNDERSTORMS HAVE BEEN OCCURRING
NORTH AND SOUTH OF THE CWA...EXPECT COVERAGE TO FILL IN OVER THE
NEXT COUPLE OF HOURS. THE MOST LIKELY AREAS TO SEE STRONG TO
SEVERE THUNDERSTORMS WILL BE OVER TELLER AND EL PASO COUNTY AND
OVER THE RATON RIDGE TO THE SOUTH. STORMS WILL BE CAPABLE OF
PRODUCING HAIL WITH DIAMETERS TO 2 INCHES...STRONG WINDS TO 70 MPH
AND HEAVY RAINFALL. CURRENT MESO ANALYSIS IS INDICATING SHEAR
VALUES AROUND 35 KTS AND SBCAPE VALUES AROUND 1500 J/KG ACROSS
MUCH OF THE PLAINS. THIS WILL ALLOW UPDRAFTS TO ROTATE WITH AN
ISOLATED TORNADO OR LANDSPOUT POSSIBLE THIS EVENING. HEAVY
RAINFALL AND TRAINING OF STORMS WILL ALSO PRODUCE THE POTENTIAL
FOR FLASH FLOODING WITH UP TO 2 INCHES OF RAIN POSSIBLE IN HEAVIER
STORMS. EXPECT THUNDERSTORMS TO MOVE OFF THE EASTERN MOUNTAINS AND
INTO THE PLAINS AS THE UPPER LEVEL TROUGH MOVES INTO COLORADO
HELPING TO ERODE WHAT LITTLE CAP IS LEFT. THIS WILL BRING HEAVY
RAIN TO THE PLAINS...ESPECIALLY NORTH OF HIGHWAY 50 OVERNIGHT.
MOZLEY

&&

.PREV DISCUSSION... /ISSUED 215 PM MDT SUN JUL 4 2010/

SHORT TERM...

(TONIGHT AND TOMORROW)

..SEVERE STORMS LIKELY TODAY WITH HEAVY RAIN...

CURRENTLY...

COLD FRONT HAS MADE IT INTO NE NEW MEXICO AND IS BANKED UP ACROSS
ALL OF THE SE CO PLAINS AND ASSOCIATED I-25 CORRIDOR. FAIRLY STOUT
SHORT WAVE TO OUR WEST...OVER UTAH...AND IS MOVING EAST. QUITE A BIT
OF CONVECTION HAS FIRED IN ADVANCE OF THIS SHORTWAVE OVER E UTAH AND
W CO. A COUPLE OF SVR STORMS HAVE ALSO INITIATED WELL IN ADVANCE OF
THIS SYSTEM IN SE WY. LATEST SPC MESOANALYSIS OVER THE REGION IS
INDICATING ABOUT 1000 J OF CAPE ARE ALREADY IN PLACE AS OF 1 PM.
SHEAR 20-30 KNOTS OVER THE FAR E PLAINS AND 30-40 KNOTS OVER THE
I-25 CORRIDOR. A FEW WEAK CONVECTIVE CELLS HAVE DEVELOPED ACROSS THE
FRONT RANGE N OF THE CWA.

THIS AFTERNOON INTO THIS EVENING...

SKIES WILL CONTINUE TO CLEAR AND ASSOCIATED CAPE VALUES WILL
INCREASE. LATEST RUC FCST 2000-4000 JOULES BY LATE THIS AFTERNOON.
THESE NUMBERS ARE LIKELY A BIT OVERDONE BUT I EXPECT 1500-2500
JOULES WILL BE LIKELY. THE GREATEST INSTABILITY WILL FORM OVER AND
TO THE N OF THE RATON MESA. SHEAR WILL ALSO INCREASE AS WINDS ALOFT
GRADUALLY RAMP AND THE UPSLOPE FLOW INCREASES. I EXPECT TO SEE
35-45KTS OF DEEP SHEAR BY LATE AFTERNOON/EVENING.

I ANTICIPATE A WEATHER WATCH TO BE ISSUED BY MID AFTERNOON FOR THE
REGION. WITH THE SHORT WAVE TAKING ITS TIME COMING OUT...I EXPECT
THE ACTIVE WEATHER TO LAST WELL INTO THE NIGHTTIME HOURS. WE MAY SEE
MORE THAN 1 ROUND OF THUNDERSTORMS OVER THE REGION WITH THIS EVENT.

TORNADO THREAT WILL LIKELY OCCUR THIS EVENING AS THE LLVL JET
INCREASES. SIMULATIONS SHOW 30-40 KTS SSW 700 MB FLOW OVER PARTS OF
THE PLAINS THIS EVENING. COMBINE THIS WITH EASTERLY SFC WINDS AND
LLVL SHEAR WILL BE FAIRLY STRONG.

AS FOR DWPTS...EXPECT MID 50S OVER THE I-25 CORRIDOR AND LOW/MID
60S OVER THE FAR E PLAINS. GIVEN THE VERY MOIST AIR IN PLACE HEAVY
RAIN WILL OCCUR WITH THE STRONGER STORMS TODAY.

TONIGHT...

BY LATER TONIGHT EXPECT MOST OF THE ACTIVITY TO BE E OF THE I-25
CORRIDOR BUT ACTIVITY WILL LIKELY STILL BE ONGOING ACROSS THE FAR E
PLAINS. HEAVY RAIN WILL BE THE MAIN THREAT. IT HAS BEEN DRY ACROSS
THE REGION SO AMBIENT CONDITIONS ARE NOT CONDUCIVE TO FLOODING...BUT
ANY STORM THAT PRODUCES HEAVY RAIN OVER A SHORT PD OF TIME COULD
CAUSE SOME HYDRO ISSUES.

LOW CLOUDS WILL LIKELY DEVELOP OVER ALL OF THE PLAINS PRIOR TO
SUNRISE.

TOMORROW...

EXPECT ATMOSPHERE OVER REGION TO BE QUITE STABLE AS AREA WILL BE ON
BACKSIDE OF TROUGH. AFTER LOW CLOUDS DISSIPATE EXPECT MOSTLY SUNNY
CONDITIONS TOMORROW. ONLY THREAT OF TSRA WILL BE OVER THE E SLOPES
OF THE S MTNS.

LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

EXPECT SOUTHERN COLORADO TO SEE QUIET CONDITIONS MONDAY NIGHT
THROUGH TUESDAY MORNING AS A SHORTWAVE TROUGH OVER EASTERN COLORADO
DEPARTS THE AREA.  HIGH PRESSURE WILL BUILD ACROSS THE DESERT
SOUTHWEST WHILE AN UPPER LEVEL TROUGH DROPS SOUTH OVER THE NORTHERN
ROCKIES DURING THE DAY ON TUESDAY.  SOUTHEASTERLY FLOW WILL ADVECT
MOISTURE INTO THE PLAINS DURING THE DAY WITH BOTH THE NAM AND GFS
INDICATING PWAT VALUES OVER AN INCH AND DEW POINTS IN THE UPPER 50S
TO LOWER 60S.  A COLD FRONT ASSOCIATED WITH THE TROUGH TO THE NORTH
WILL DROP SOUTH ACROSS WYOMING INTO NORTHERN COLORADO BY 21Z.  THERE
ARE MODEL DIFFERENCE ON HANDLING THIS FRONT...THE NAM STALLS THE
FRONT ACROSS NORTHERN COLORADO AND WASHES IT OUT WITH SOUTHEASTERLY
FLOW CONTINUING ACROSS THE PLAINS.  THE GFS HANGS THE FRONT ACROSS
NORTHERN COLORADO LATE IN THE AFTERNOON BEFORE THE FRONT MOVES SOUTH
ACROSS THE EASTERN PLAINS TUESDAY EVENING.  GFS ALSO HAS SOME
SUPPORT FROM THE OTHER MODEL SOLUTION SO HAVE FOLLOWED ITS
PROGRESSION THROUGH WEDNESDAY.  THUNDERSTORMS ARE FORECAST TO
DEVELOP IN THE UPSLOPE MOIST FLOW REGIME OVER THE EASTERN MOUNTAINS
BY 21Z AND SPREAD ACROSS THE PLAINS WEST OF I-25 THROUGH 00Z.
INCREASED LOW LEVEL CONVERGENCE ALONG THE FRONT WILL COMBINE WITH
INSTABILITY TO HELP GENERATE THUNDERSTORMS ACROSS THE PLAINS BY
03Z.  MODELS IN AGREEMENT ON GENERATING AN MCS FEATURE OVER THE
PLAINS WITH MODEL QPF FIELDS AROUND 4 INCHES...WOULD NOT BE
SURPRISED TO SEE AREAS OF HEAVY RAINFALL NORTH OF HIGHWAY 50 TUESDAY
NIGHT INTO WEDNESDAY MORNING WITH LOCALIZED FLOODING BEING AN
ISSUE.  GIVEN THE OUTFLOW DOMINANCE OF MCS STORMS...STRONG OUTFLOW
WINDS WILL ALSO BE A THREAT AS IT MOVES EAST ACROSS THE PLAINS.

THE MCS WILL SHIFT EAST INTO KANSAS ON WEDNESDAY MORNING WITH
CONTINUED UPSLOPE MOIST FLOW OVER THE PLAINS.  THE TROUGH TO THE
NORTH WILL CONTINUE TO DIG SOUTH INTO SOUTHERN WYOMING.  EXPECT TO
SEE SOME CLEARING OVER THE EASTERN MOUNTAINS BY WEDNESDAY AFTERNOON
ALLOWING THE ATMOSPHERE TO DESTABILIZE.  THUNDERSTORMS WILL DEVELOP
BY 21-00Z OVER THE EASTERN MOUNTAINS AND SPREAD EAST INTO THE
ADJACENT PLAINS THROUGH THE EVENING.  GIVEN THE AMOUNT OF MOISTURE
THUNDERSTORMS ARE FORECAST TO PRODUCE LOCALIZED AREAS OF HEAVY
RAINFALL ESPECIALLY OVER THE EASTERN MOUNTAINS.

HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL BUILD NORTH INTO THE
INTERMOUNTAIN WEST ON THURSDAY WITH WEAK DISTURBANCES MOVING UNDER
RIDGE AND INTO SOUTHERN COLORADO.  MOISTURE WILL CONTINUE TO BE
PUMPED NORTHWARD WITH THUNDERSTORMS OVER THE MOUNTAINS THURSDAY AND
FRIDAY AFTERNOONS WHICH WILL SPREAD EAST OVER THE PLAINS IN THE
EVENING.

BOTH THE ECMWF AND GFS ARE HINTING AT A PATTERN CHANGE HEADING INTO
THE WEEKEND WITH A TROUGH DIGGING OVER THE MISSOURI VALLEY AND HIGH
PRESSURE BUILDING OVER THE GREAT BASIN.  THIS WILL PUT COLORADO IN
NORTHWEST FLOW WITH SEVERAL DISTURBANCES TRACKING SOUTH INTO THE
PLAINS.  CONTINUED MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST
EACH DAY ACROSS THE REGION.  TEMPERATURES WILL BE COOLER THROUGH THE
WEEK WITH HIGHS IN THE 80S OVER THE PLAINS AND 60S TO 70S IN THE
HIGHER ELEVATION WITH A SMALL WARM UP EXPECTED BY THE WEEKEND.  88

AVIATION...

STORMS WILL LIKELY AFFECT KCOS WITH STORMS POSSIBLE OVER KPUB. KALS
SHOULD REMAIN DRY.

STORMS COULD OCCUR AT KCOS FROM LATER THIS AFTERNOON INTO THE
NIGHTTIME HOURS. STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE
HAIL. SIMULATIONS SHOW MORE THAN 1 ROUND OF CONVECTION ACROSS THE
KCOS REGION AND THIS AIRPORT MAY BE DEALING WITH QUITE A BIT OF
CONVECTIVE WX FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. LATE
TONIGHT I EXPECT LOW CLOUDS ONCE AGAIN TO MOVE INTO THE REGION.

KPUB WILL ALSO HAVE A GOOD CHANCE OF STORMS FROM VERY LATE THIS
AFTERNOON INTO THE EVENING HOURS. I ALSO EXPECT LOW CLOUDS TO
REDEVELOP OVER THIS AREA LATE TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jul 4, 11:28 PM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1128 PM MDT SUN JUL 4 2010

COZ058>089-093>099-060530-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1128 PM MDT SUN JUL 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
OVERNIGHT...WITH THE BEST CHANCE FOR STORMS ALONG AND NORTH OF
HIGHWAY 50. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS THROUGH
EARLY MONDAY MORNING.

THERE IS THE POTENTIAL FOR FLASH FLOODING ACROSS TELLER AND EL
PASO COUNTIES OVERNIGHT...WHERE HEAVY RAINFALL HAS ALREADY
OCCURRED EARLIER THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MONDAY...WITH AN INCREASE IN THUNDERSTORM CHANCES TUESDAY AND
WEDNESDAY. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
WIND GUSTS UP TO 50 MPH...HAIL UP TO NICKEL SIZE AND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND ADJACENT PLAINS LATE TUESDAY NIGHT INTO WEDNESDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS MOST OF SOUTHERN COLORADO THURSDAY THROUGH
SATURDAY...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN
MOUNTAINS. ANY STORMS THAT DEVELOP MAY PRODUCE WIND GUSTS UP TO 50
MPH...HAIL UP TO NICKEL SIZE...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED OVER THE EASTERN MOUNTAINS AND
PLAINS...MAINLY ALONG AND NORTH OF HIGHWAY 50 OVERNIGHT.

10/10

In the hours before

Special weather statement, Jul 4, 9:22 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
922 PM MDT SUN JUL 4 2010

COZ084-085-050400-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
922 PM MDT SUN JUL 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CENTRAL COLORADO SPRINGS...OR NEAR COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  SCHRIEVER AFB.
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 4, 9:35 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
935 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             3 E COLORADO SPRINGS    38.83N 104.77W
07/04/2010  M1.25 INCH       EL PASO            CO   PUBLIC

            REPORTED AT POWERS AND PALMER PARK

&&

KMOZLEY
Local storm report, Jul 4, 9:37 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             3 E COLORADO SPRINGS    38.83N 104.77W
07/04/2010  M1.75 INCH       EL PASO            CO   PUBLIC

            REPORTED AT POWERS AND PALMER PARK

&&

KMOZLEY
Local storm report, Jul 4, 9:43 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
943 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     6 SW LAMAR              38.02N 102.70W
07/04/2010                   PROWERS            CO   LAW ENFORCEMENT

            TREES DOWN...BLOCKING THE ROAD. IN THE AREA OF HIGHWAY
            196 AND PROWERS CTY RD 2.

&&

RMG
Special weather statement, Jul 4, 10:37 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MDT SUN JUL 4 2010

COZ076-077-081>083-050515-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART
RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
1037 PM MDT SUN JUL 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL GORGE...OR 38 MILES SOUTHWEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  VICTOR.
  PIKES PEAK.
  CRIPPLE CREEK.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Special weather statement, Jul 4, 11:21 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1121 PM MDT SUN JUL 4 2010

COZ083-085-086-050545-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO
AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
1121 PM MDT SUN JUL 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 1116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PENROSE...OR 18 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller62 min
Jul 4, 6:58 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr
Jul 4, 7:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Jul 4, 7:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 4, 7:38 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller67 min
Jul 4, 7:55 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Jul 4, 8:19 PM MDTSevere Thunderstorm WarningPUBBent, Otero56 min
Jul 4, 8:19 PM MDTTornado WarningPUBEl Paso56 min
Jul 4, 8:24 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero46 min
Jul 4, 8:25 PM MDTTornado WarningPUBEl Paso65 min
Jul 4, 8:34 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller56 min
Jul 4, 8:37 PM MDTTornado WarningPUBEl Paso53 min
Jul 4, 9:02 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers47 min
Jul 4, 9:32 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jul 4, 9:37 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller55 min
Jul 4, 9:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 4, 9:58 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo48 min
Jul 4, 10:41 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr
Jul 5, 1:37 AM MDTAreal Flood AdvisoryPUBKiowa, Prowers113 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.